MAUDE Adverse Event Report: CONMED CORPORATION POOLE SUCTION INSTRUMENT; TUBE, ASPIRATING, FLEXIBLE, CONNECTING

CONMED CORPORATION POOLE SUCTION INSTRUMENT; TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Catalog Number 0035040
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) 0035040 poole suction instrument was received for evaluation of "insufficient heatseal or blister pack." visual inspection revealed that there was an open pouch in the seal area of the complaint.Further evaluation by the packaging lab engineer found that this opening was created by the product being caught in the seal during the seal process of the form, fill and seal machine.This resulted in a breach in sterility, therefore this complaint is confirmed.This device was manufactured on 12-september-2016.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.Of the lot containing (b)(4) devices only this 1 complaint has been received.A 2-year review of product family history has revealed 13 complaints involving 16 devices of which 10 were confirmed or pending evaluation of "insufficient heatseal." during this same 2-year time frame, over (b)(4) devices were sold worldwide making the occurrence rate for this failure mode (b)(4) percent.The reported packaging anomaly was obvious to the distributor, prompting return of the device for evaluation and replacement.This failure mode has been addressed in the risk documents.To date, there have been no long term adverse effects from any of these reported incidents however, an investigation has been initiated to prevent further occurrences.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
As reported by the distributor in (b)(4), one (1) poole suction instrument was discovered to have an "insufficient heatseal or blister pack." there was no patient involvement in this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.This report is being filed based on the potential for injury with recurrence.

Brand Name
POOLE SUCTION INSTRUMENT
Common Device Name
TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6457087
Report Number1320894-2017-00071
Device Sequence Number563354
Product Code BYY
UDI-Device Identifier00653405000382
UDI-Public(01)00653405000382
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K780724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/11/2021
Device Catalogue Number0035040
Device Lot Number201609121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1